Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 19, 2021, 2:17 AM PST. It took effect at Feb 20, 2021, 3:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 2:17 AM PST (10:17 UTC)
- In effect from
- Feb 20, 2021, 3:00 AM PST
- Expired
- Feb 20, 2021, 9:00 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
521 WHUS76 KSGX 191017 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 217 AM PST Fri Feb 19 2021 PZZ775-191830- /O.NEW.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 217 AM PST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST SATURDAY... * WHAT...West-northwest winds 15-20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 3 AM to 9 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
6 follow-up statements
766 WHUS76 KSGX 191343 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 543 AM PST Fri Feb 19 2021 PZZ775-192200- /O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 543 AM PST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST SATURDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 3 AM to 9 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
902 WHUS76 KSGX 192035 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1235 PM PST Fri Feb 19 2021 PZZ775-200600- /O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1235 PM PST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST SATURDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 3 AM to 9 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
035 WHUS76 KSGX 200545 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 945 PM PST Fri Feb 19 2021 PZZ775-201400- /O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 945 PM PST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST SATURDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 3 AM to 9 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Maxwell
827 WHUS76 KSGX 201332 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 532 AM PST Sat Feb 20 2021 PZZ775-202200- /O.CON.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 532 AM PST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
907 WHUS76 KSGX 202140 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 140 PM PST Sat Feb 20 2021 PZZ775-210500- /O.CON.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 140 PM PST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and combined seas 8 to 10 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Gregoria
193 WHUS76 KSGX 210454 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 854 PM PST Sat Feb 20 2021 PZZ775-210600- /O.EXP.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 854 PM PST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... A few wind gusts over 20 knots will continue through around 11 PM tonight with combined seas to around 8 feet, but overall conditions will improve overnight. $$ Maxwell
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 9:23 PM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 18, 9:23 PM PST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service San Diego CA 923 PM PST Thu Feb 18 2021 .SYNOPSIS... Dry weather will prevail through much of next week under northwest flow aloft. It will be warmer on Friday, then cooler Saturday as a disturbance turns flow back onshore with gusty westerly winds over the mountains and deserts. Moderate Santa Ana winds will follow on Sunday, setting up much warmer weather early next week under building high pressure aloft. && DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Skies are clear this evening, winds have dropped off, and the dewpoints have cratered. That is the perfect set-up for a chilly night. By morning, temperatures will be in the 30s and 40s again at lower elevations. It will warm rapidly though tomorrow morning under fair skies. No forecast changes this evening. From previous discussion... For Friday night into Saturday, an upper level trough will move across northern California and over the Great Basin. The primary concern for our area with this system will be wind. Expect gusty west winds to develop Saturday over the mountains and deserts, with gusts of 45 to 55 mph expected in the windiest locations. Temperatures will be cooler Saturday over all but the lower deserts. The marine layer should deepen some Friday night and Saturday morning which could result in patchy fog development for coastal areas. && .LONG TERM (Saturday night through Thursday)... Wind will be the primary weather concern through the long term period. The upper trough will move east to the Southern Plains Saturday night and Sunday with surface high building across the Great Basin. Moderate Santa Ana winds will develop Saturday night and Sunday. Wind gusts of 35-45 mph over portions of the mountains, valleys, and Inland Empire, with windiest locations near mountain slopes, passes, and canyons possibly seeing gusts of 50-60 mph. The Santa Ana winds will continue into Monday, but decrease in intensity. Upper ridging will build across southern California through early next week warming temperatures to above normal levels. Highs are expected to reach the lower 80s Monday over portions of the inland valleys and Inland Empire. Tuesday will be the warmest day over the lower deserts with mid 80s expected. The next upper trough is expected to dig across the Pacific Northwest on Tuesday and into the Great Basin Wednesday. There are some differences in the ensemble guidance in the speed/location of this trough. Based on today's model runs, it does look like the system will result in cooler temperatures over the area Wednesday, with gusty winds over the mountains/deserts. Confidence is low on impactful, strong winds. The cooler temperatures will persist into Thursday. As far as any prospects for precipitation in this very dry February, the first glimmer of hope shows up next weekend (beyond Day 7). Model ensemble guidance indicates the potential for a pattern change with more persistent longwave troughing developing over the West. The ECMWF ensembles look more aggressive/favorable than the GFS. All that being said, only about half the ensemble members depict any QPF, and what is depicted is very light. && .AVIATION... 190400Z...Except for increasing high clouds above 20000 ft MSL Friday afternoon, clear skies and unrestricted visibility will prevail through Friday evening. && .MARINE... No marine hazards are expected through Friday night. Northwest winds will develop Saturday with gusts of 25 knots or greater possible in the outer coastal waters (30-60 nm from the coast). These winds will be accompanied by a short-period swell from the winds farther west/northwest, so combined seas could reach 10 feet in the outer coastal waters. A small craft advisory will likely be needed Saturday. Winds will diminish by Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10/Moreland AVIATION/MARINE...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:21 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 50 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.